MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123114
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Injury (2348); Disability (2371)
Date of Event 10/26/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol composix e/x device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.As reported, the patient is making claim for an adverse patient outcome against the bard/davol composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol composix e/x device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b7, d3, d4 (product catalog no., udi no, corporate lot no.), d.6b (date of explant), g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.As reported, the patient is making claim for an adverse patient outcome against the bard/davol composix e/x.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional investigation provided: on (b)(6) 2007 - patient was diagnosed with indirect left inguinal hernia thereby underwent open repair with the implant of composix e/x mesh.Per operative notes, ¿left lower quadrant incision was made.Hernia sac was dissected out¿ a perfix plug was placed into left inguinal side and secure it with sutures.¿ on (b)(6) 2015 - patient was diagnosed with fistula, infected mesh, adhesion thereby underwent open repair with explant of composix e/x mesh.Per operative notes, ¿a midline incision was made through subcutaneous tissue.Into the abdominal wall there were extensive adhesions all around fistula.All adhesions were taken down.Fistula was removed.Previously placed composix e/x mesh was partially removed.The defect was closed with sutures.¿ on (b)(6) 2015 - patient was diagnosed with fistula thereby underwent open repair with removal of fistula.On (b)(6) 2016 - patient was diagnosed with fistula, infected mesh, thereby underwent open repair with explant of composix e/x mesh.Per operative notes, ¿a midline incision was made.Entire fistula was removed.Previously placed infected composix e/x mesh was removed.The defect was closed with sutures.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7673992
Report Number1213643-2018-02305
Device Sequence Number11108595
Product Code FTL
UDI-Device Identifier00801741031175
UDI-Public(01)00801741031175(10)43KQD298
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0123114
Device Lot Number43KQD298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age70 YR
Patient SexFemale